Alert archive / Nebraska / Tornado Warnings in 2004
Tornado Warning 73, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 13, 2004, 5:09 PM CDT for Cass County, Nebraska. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2004, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 13, 2004, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Cass County, NE
The radar
The Omaha radar (KOAX), 47 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:25 PM CDT | HAIL 1.75 | 2 Se Greenwood, NE | |
| Jun 13, 5:30 PM CDT | TORNADO | 2 W Alvo, NE | MULTIPLE VORTEX TORNADO. |
| Jun 13, 5:42 PM CDT | FUNNEL CLOUD | 2 W Elmwood, NE | FUNNEL AT LEAST 3/4 OF THE WAY TO THE GROUND. |
| Jun 13, 6:00 PM CDT | TSTM WND GST 60 | 6 Wnw Avoca, NE | CROP DAMAGE |
| Jun 13, 6:00 PM CDT | HAIL 0.88 | 6 Wnw Avoca, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KOAX 132209
TOROAX
NEC025-132300-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA NE
509 PM CDT SUN JUN 13 2004
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
CASS COUNTY IN SOUTHEAST NEBRASKA
* UNTIL 600 PM CDT
* AT 508 PM CDT...RADAR INDICATED A SEVERE STORM WITH A POSSIBLE
TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED 6 MILES
WEST OF GREENWOOD...OR ABOUT 11 MILES NORTHEAST OF LINCOLN...MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE... GREENWOOD
ALVO...EAGLE
ELMWOOD...LOUISVILLE
MANLEY
WEEPING WATER
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 420 AND
426.
IF YOU ARE IN THE PATH OF A TORNADO...GO TO A BASEMENT. IF A BASEMENT
IS NOT AVAILABLE...TAKE COVER IN AN INTERIOR ROOM ON THE LOWEST LEVEL
OF YOUR HOME OR BUSINESS. AVOID WINDOWS.
LAT...LON 4079 9645 4101 9645 4102 9635 4101 9625
4099 9622 4100 9610 4097 9607 4082 9604
4080 9604 4079 9645
$$
MILLER/CZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 13, 4:45 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 13, 4:45 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT SUN JUN 13 2004 .DISCUSSION... IN THE SHORT TERM...STRONG TSTMS HAVE DEVELOPED RPDLY AT THE EDGE OF A DRY LINE AND UNUSUAL MINI CIRCULATION BETWEEN AUH AND OLU. THIS HAS MOST OF THE FEATURES OF A SYNOPTIC SCALE LOW...BUT IS A LOT SMALLER. EXPECT CENTER TO MOVE SLOWLY E WITH A CHC TOR DVLPMNT IN COMMA HEAD...OTHERWISE SVR TIL CAPE RUNS OUT LATE THIS EVE. TSTMS SHOULD HELP A BOUNDARY PUSH SE INTO KS A FAR SE CORNER NE TNGT THEN STALL OUT IN NRN KS AND MO MON AS WK SFC HIGH PUSHES ACROSS AREA. NEXT BATCH OF TSTMS WILL LIKKELY HOLD OFF UNTIL LATER INTO THE NIGHT AS RETURN FLOW DEVELOPS AHEAD OF NEXT SFC AND UPPER WAVE. THIS WAVE IS POORLY DEFINED...AND THUS SUBJECT TO CONSIDERABLE REVISION AS WELL AS DEPENDENT ON DETAILS OF CONVECTIVE ACTIVITY. FAIRLY HIGH CONFIDENCE THAT THIS WILL RESULT IN RAIN...AND QUITE POSSIBLY SVR WX AND AN MCS...BUT DETAILS REMAIN UNDEFINED YET. GENERALLY INCREASED POPS THROUGH EARLY WED. AFTER A COOL DRY INTERLUDE THU...THERE IS SOME CHANCE OF PRECIP AGAIN LATE FRI INTO SAT AS A WAVE ARRIVES IN NW FLOW. LEFT TEMPS SOMEWHAT ABOVE GUID IN GENERAL AGREEMENT WITH SURROUNDING OFFICES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
Hazardous weather outlook, Jun 13, 11:08 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1108 AM CDT SUN JUN 13 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1108 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING. HOWEVER...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY AFTERNOON AND EVENING AND AGAIN TUESDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARD. THUNDERSTORMS CONTINUE IN THE FORECAST WEDNESDAY AND THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. ALTHOUGH THE THREAT OF SEVERE WEATHER APPEARS LESS THAN IT WILL BE DURING THE NEXT FEW DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. DEE
In the hours before
Local storm report, Jun 13, 4:10 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
410 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0408 PM FUNNEL CLOUD BRUNO 41.28N 96.96W
06/13/2004 BUTLER NE EMERGENCY MNGR
THREE FUNNEL CLOUDS REPORTED.
&&
JBLocal storm report, Jun 13, 4:13 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
413 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 1 N DAVID CITY 41.27N 97.13W
06/13/2004 0.75 INCH BUTLER NE EMERGENCY MNGR
&&
BCMLocal storm report, Jun 13, 4:28 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
428 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 2 E BRAINARD 41.18N 96.96W
06/13/2004 80 MPH BUTLER NE EMERGENCY MNGR
BUILDINGS AND TREES DOWN.
&&
JBLocal storm report, Jun 13, 4:35 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
435 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 SW WESTON 41.15N 96.80W
06/13/2004 1.75 INCH SAUNDERS NE EMERGENCY MNGR
0425 PM HAIL 9 N VALPARAISO 41.21N 96.83W
06/13/2004 1.00 INCH SAUNDERS NE LAW ENFORCEMENT
&&
JBLocal storm report, Jun 13, 4:37 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
437 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 3 E DAVID CITY 41.25N 97.07W
06/13/2004 60 MPH BUTLER NE FIRE DEPT/RESCUE
&&
JBLocal storm report, Jun 13, 5:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
506 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL CERESCO 41.06N 96.65W
06/13/2004 1.00 INCH SAUNDERS NE TRAINED SPOTTER
&&
ZAPOTOCNYThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:07 PM CDT | Flash Flood Warning | OAX | Otoe | 113 min |
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 45 min |
| Jun 12, 7:22 PM CDT | Flash Flood Warning | OAX | Jefferson | 113 min |
| Jun 12, 8:03 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 12 min |
| Jun 13, 3:32 PM CDT | Tornado Warning | OAX | Butler | 28 min |
| Jun 13, 3:59 PM CDT | Tornado Warning | OAX | Butler | 46 min |
| Jun 13, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 63 min |
| Jun 13, 4:31 PM CDT | Tornado Warning | OAX | Saunders | 29 min |
| Jun 13, 4:39 PM CDT | Tornado Warning | OAX | Lancaster | 51 min |
| Jun 13, 4:49 PM CDT | Flash Flood Warning | OAX | Saunders | 4 hr |
| Jun 13, 4:54 PM CDT | Flash Flood Warning | OAX | Lancaster | 4 hr |
| Jun 13, 5:16 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 44 min |
| Jun 13, 5:32 PM CDT | Tornado Warning | OAX | Otoe | 58 min |
| Jun 13, 6:00 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 15 min |
Nearby
Tornado Warnings in Nebraska, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.